alexa Total agranulocytosis caused by dapsone therapy for tuberculoid leprosy--an unappreciated serious side effect of anti-leprosy treatment with clinical implications.
Pharmaceutical Sciences

Pharmaceutical Sciences

Journal of Clinical & Experimental Pharmacology

Author(s): Satarasinghe RL, Jayawardana MA, De Silva GV, Murugathas S, Riyaaz AA,

Abstract Share this page

Abstract Dapsone-induced agranulocytosis is a rare but potentially fatal adverse effect of treatment for tuberculoid leprosy. Publications distributed by the WHO Leprosy Elimination Campaign for patient information on leprosy do not contain any advice or guidelines for post-dapsone therapy follow-up. As a result of this major deficiency, the local anti-leprosy campaign in Sri Lanka has no such guidelines on dapsone therapy for leprosy patients. We report two patients with total agranulocytosis caused by dapsone therapy for tuberculoid leprosy including one fatality. As leprosy is more prevalent in developing countries such as Sri Lanka, we recommend that WHO publications on patient information should include post-dapsone therapy follow-up guidelines to avoid such catastrophes which are undetected until the patients are critically ill.
This article was published in Drug Metabol Drug Interact and referenced in Journal of Clinical & Experimental Pharmacology

Relevant Expert PPTs

Relevant Speaker PPTs

Recommended Conferences

Relevant Topics

Peer Reviewed Journals
 
Make the best use of Scientific Research and information from our 700 + peer reviewed, Open Access Journals
International Conferences 2017-18
 
Meet Inspiring Speakers and Experts at our 3000+ Global Annual Meetings

Contact Us

 
© 2008-2017 OMICS International - Open Access Publisher. Best viewed in Mozilla Firefox | Google Chrome | Above IE 7.0 version
adwords